# SDR 2011FA0000632

- Difficulty date: August 15, 2011
- Submitted: September 23, 2011
- Operation: General aviation
- Aircraft: N5163M
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844040
- Engine: Lyc IO360C1C6
- Propeller: Mcauly B2D34C213
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Tappet
- Part number: 26064
- Part serial: 08B101M
- Condition: Damaged
- Location: Engine
- Part time: 191 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER FINDING MAGNETIC METAL FLAKES IN OIL FILTER AT ANNUAL INSP, ENGINE WAS REMOVED FROM SERVICE AND DISASSEMBLED.  INSP REVEALED SEVERE FLAKING AND SPALLING OF 2 EA TAPPET FACES AND DAMAGE TO THE CORRESPONDING CAM LOBES.  NONE AT THIS TIME.  SUSPECT MFG PROBLEM.  THIS IS THE 2ND TAPPET FAILURE WITH LESS THAN 200 HR SINCE NEW IN ACFT FLEET.
